MAUDE Adverse Event Report: MAQUET CARDIOVASCULAR LLC AORTIC CUTTERS, 5-PACK (3.8MM); CLAMP, VASCULAR

MAQUET CARDIOVASCULAR LLC AORTIC CUTTERS, 5-PACK (3.8MM); CLAMP, VASCULAR
Model Number AORTIC CUTTERS, 5-PACK (3.8MM)
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Trackwise id # (b)(4).A lot history record review was completed for the reported product lot number.There were no ncmr¿s for the reported lot number.The device has not yet been returned to maquet cardiac surgery for evaluation.We are following up with the customer for the return of the device.A supplemental report will be submitted if the device is received.
 
Event or Problem Description
The hospital reported that during a coronary artery bypass procedure using aortic cutters, 5-pack (3.8mm), an abnormality was found in the needle.The needle bent almost at a right angle, causing an abnormality.A replacement device was used to complete the procedure.The hospital did not report any patient effects.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Trackwise # (b)(4).The cutter device was returned to the factory for evaluation on 25aug2020 and investigated on 03sep2020.Signs of clinical use and evidence of blood were observed.Signs of blood observed on the body of the cutter.A visual inspection was conducted.The safety lock was disengaged and the actuation button fully depressed inside the tool with the cutter and spiral needle deployed.The needle appeared to be bent.The cutter was in a deployed state with the actuation button approximately 1 inch inside the tool.No other visual deformities were observed.Based upon the received condition of the device, the reported failure mode ¿material twisted/bent; needle¿ was confirmed.The certificate of conformance (c of c) was reviewed.The vendor certifies that this device lot conforms to all applicable product specifications.

Brand Name
AORTIC CUTTERS, 5-PACK (3.8MM)
Common Device Name
CLAMP, VASCULAR
Manufacturer (Section D)
MAQUET CARDIOVASCULAR LLC
45 barbour pond drive
wayne NJ 07470
MDR Report Key10451575
Report Number2242352-2020-00729
Device Sequence Number16973314
Product Code DXC
UDI-Device Identifier00607567700260
UDI-Public00607567700260
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/05/2021
Device Model NumberAORTIC CUTTERS, 5-PACK (3.8MM)
Device Catalogue NumberAC-3038
Device Lot Number25150078
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2020
Was the Report Sent to FDA? Yes
Initial Date Received by Manufacturer 08/04/2020
Supplement Date Received by Manufacturer08/25/2020
Initial Report FDA Received Date08/25/2020
Supplement Report FDA Received Date09/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1